MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC (FRANKSVILLE) RADIESSE(+); IMPLANT, DERMAL, FOR AESTHETIC USE

MERZ NORTH AMERICA, INC (FRANKSVILLE) RADIESSE(+); IMPLANT, DERMAL, FOR AESTHETIC USE
Catalog Number 8063M0K2
Medical Device Problem Codes Off-Label Use (1494); Adverse Event Without Identified Device or Use Problem (2993); Migration (4003)
Health Effect - Clinical Codes Bruise/Contusion (1754); Skin Discoloration (2074); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
Case description: this spontaneous report was received from a us health care professional and concerns a patient.The patient was injected with radiesse into the temple area (off label use of device).After the radiesse injection, the patient experienced swelling and bruising surrounding eye.The outcome of the event was unknown.Follow-up information was received on 14-aug-2025: this case was upgraded to serious.The suspect product was recoded from radiesse to radiesse (+).The events ridge/product migration and white were added.Event term was changed from bruising to bruising/black and blue, coding remains unchanged.The patient's initials, date of birth, gender, and weight (reported as approximately 54 kg) were provided.She was 58 years old at the time of the event.The patient was injected bilaterally with 1.5 ml of radiesse (+) into the temple area (off label use of device) on (b)(6) 2025.Batch number was reported as a00169980 (expiry date: 14-sep-2026).The batch record review was received and the lot number for radiesse (+) was confirmed as a00169980 (expiry date: 14-sep-2026).A lot search in the global safety database was conducted.The patient was previously injected with radiesse into the temples six times since 2019.She was also previously injected with juvederm ultra plus, once, with no previous complications.The patient's medical history included osteoporosis.She took medications for bone loss (as reported).On (b)(6) 2025, on her way home after the radiesse (+) injection, the patient experienced that her left eye was black and blue and her eye swelled.The patient reported that her lid obstructed her view.The patient called the provider on (b)(6) 2025 to report that her left eye was swollen, black and blue.The patient was treated with medrol dose pack for 5 days and keflex, to decrease the swelling and rule out (r/o) an occlusion.The patient recovered from black and blue (as reported) and vision has not been impaired since on (b)(6) 2025, but she now had a ridge on the eyelid that is white.As reported, it appears to be radiesse (+) caused by migration.Further corrective treatment included injection with normal saline twice, to flush the area on the patient's left eyelid, and once with vitrase.The last treatment was performed on (b)(6) 2025, the patient was concerned and wanted resolution.No laboratory tests were performed.The outcome of the event bruising/black and blue was reported as resolved in 2025.The outcome of the event ridge/product migration and white was considered not resolved.In the opinion of the reporter, the event was not considered to be permanent, treatment was necessary to accelerate recovery and to prevent permanent damage.The provider stated that since radiesse (+) was not so easily broken down and was unfortunately in her eyelid, it may take months or possibly years for removal.
 
Additional Manufacturer Narrative
This case was assessed by merz north america as non-serious.The event of injection site bruising was assessed as expected based on the currently valid us instructions for use leaflet of radiesse and possibly related to the treatment with radiesse.The reported swelling is considered to be a symptom of injection site bruising and therefore was not coded.Off label use of device was coded only for formal reasons.Injection into the temple area is no approved indication for radiesse in us.Based on the information provided, there was no evidence of a reportable death, serious injury, or malfunction.Merz causality re-assessment due to follow-up information received on 14-aug-2025: the batch record review for radiesse (+), lot: a00169980, was normal, no nonconformance reports, corrective/preventive actions related to this lot.A lot search in the global safety database was conducted on the reported lot (batch: a00169980) and no similar events were noted.This case was upgraded to serious.The suspect product was recoded from radiesse to radiesse (+).The events ridge/product migration and white were added.Verbatim event term was changed from bruising to bruising/black and blue, coding remains unchanged.The outcome of the event bruising/black and blue was reported as resolved.This case was assessed by merz north america as serious.The events of device dislocation, injection site bruising, and injection site discolouration were assessed as expected based on the currently valid us instructions for use leaflet of radiesse (+) and possibly related to the treatment with radiesse (+).The reported swollen/swelling was considered to be a symptom of the reported event bruising/black and blue, and the reported lid obstruction/impaired vision was considered to be a consequence of the swelling, and therefore were not coded.Off label use of device was coded only for formal reasons.Injection into the temple area is no approved indication for radiesse (+) in us.Possible confounding factor in this case is the patients 6 previous injections with radiesse in the temple region since 2019.However, information provided was sparse and a contributory role of the treatment with radiesse (+) cannot be ruled out with certainty.Based on the information provided, this case was assessed as reportable to the fda as the event device dislocation was deemed to meet the serious injury criteria of required intervention to prevent permanent damage.

Brand Name
RADIESSE(+)
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
MERZ NORTH AMERICA, INC (FRANKSVILLE)
4133 courtney street, suite 10
franksville WI 53126
Manufacturer (Section G)
MERZ NORTH AMERICA, INC (RALEIGH)
6501 six forks rd
raleigh NC 27615
Manufacturer Contact
juan daccach
6501 six forks road
raleigh 27615
919 582-8000
MDR Report Key22874219
Report Number3013840437-2025-00117
Device Sequence Number12206354
Product Code LMH
UDI-Device IdentifierM2138063M0K25
UDI-Public+M2138063M0K25/$$3260914A00169980K
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P050052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/14/2026
Device Catalogue Number8063M0K2
Device Lot NumberA00169980
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2025
Initial Report FDA Received Date08/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age58 YR
Patient SexFemale